| Catalog Number |
ROB10013 |
| Medical Device Problem Codes |
Moisture Damage (1405); Retraction Problem (1536); Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a cori assisted tka surgery, one (1) real intelligence robotic drill had an error "system time out, robotic device is deactivated" and it was unable to continue with milling process.The procedure was resumed, after a non-significant delay, with a change in surgical technique (manual procedure).No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H3, h6: the real intelligence robotic drill, part number rob10013, serial number (b)(6), intended for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.Nothing was visually identified that leads to the reported scenario.A functional evaluation was performed.A test case was performed the drill was unlocked successfully without the system timeout occurring.When trying to insert the burr it was found to be impossible.The test case was stopped, and the drill was opened for further investigation.The exposure motor was tested and passed.The motors were removed and it was found that the drill had liquid ingress.A hi pot test was performed where both motors passed.It was also found that the exposure motor did not turn smoothly.The carriage was covered with residue.The carriage was opened and filled to be full of residue.The carriage was inspected further both bearings were filled with residue making them impossible to turn.It was also noticed that the front bearing had started to break.The exposure motor and the carriage were replaced, and a test case was performed.The test case could be completed without any failures occurring.A complaint history review was performed by part number, and similar complaints were identified.A review by serial number was performed and no similar complaints were identified.A review of manufacturing records indicates the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file, and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with component failure due to liquid ingress.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received, the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.